Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Anxiety, depression, jelly legs. Under medication prescribed by a therapist. Cure?

I have a brother who is suffer from anxiety and depression . He has jelly legs and it doesn t seem to get Better. He has gotten all sort of testing and all come out negative. He also see a therapist and is under medication . Hes legs could be fine for a few but then he gets the jelly legs and doesn t have the strength to walk he throwsself on the floor n drags himself. This is like everyday for the past year or so. He is just so tired would like to fine a solution. His therapist States is all in his mind. What else can he do to try to get back to normal.
Asked On : Thu, 24 Jan 2013
Answers:  2 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response

welcome to health care magic

I understand your concern for your brother. According to your details, he is showing attention seeking behaviour which could be due to conversion disorder (Hysteria). There could also be a possibility of depression/anxiety etc. However, you don't worry. As all investigations are normal, take him to a psychiatrist for detailed evaluation and management. I am sure he will be alright after some medication and psychotherapy.

Good Luck
Answered: Thu, 24 Jan 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Anxiety and stress-related disorders can present with a variety of bodily or somatic symptoms. You have mentioned clearly that all his medical evaluation has come out as negative and he has been diagnosed to have an anxiety-related problem by his psychologist.

In such cases, psychotherapy would be the main stay of management. But without the co-operation or motivation of the patient, it is difficult to get good results. Pften the dysfunctional behaviour becomes reinforcing and may serve as a means to escape conflict and gain more attention. So, please discuss with his psychologist regarding further behavioural therapies, like aversion therapy and regarding how to handle such behaviours at home.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 24 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor